Side weir in U-shaped channels

Uyumaz A.

JOURNAL OF HYDRAULIC ENGINEERING-ASCE, vol.123, no.7, pp.639-646, 1997 (SCI-Expanded) identifier identifier


Numerical investigations of flow over side weirs in U-shaped channel are reported. Numerical models are obtained from energy principles and solved by a finite-difference method. The results are presented in graphical form. The study covers sub- and supercritical flow regimes. Derived expressions for the side weir discharge and water surface profiles in U-shaped channels for these regimes are compared with experimental results. Necessary charts are presented for practical engineering use.